Alert archive / Indiana / River Flood Advisories in 2009
River Flood Advisory 8, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood advisory at Jul 31, 2009, 9:03 AM EDT for Jackson County, Lawrence County, Washington County, Indiana. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2009, 9:03 AM EDT (13:03 UTC)
- Expired
- Aug 1, 2009, 8:53 PM EDT
- In force
- 36 hr
- Issued by
- NWS Indianapolis, IN
Counties Jackson County, IN, Lawrence County, IN, Washington County, IN
The radar
The Louisville radar (KLVX), 93 km from the middle of the area, began a volume at 13:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Fork White River near Seymour (SERI3). The gauge peaked at 10.74 ft at Jul 31, 2009, 10:00 PM EDT.
- Action stage
- 8 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03365500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood advisory went out at Jul 31, 7:20 AM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 31, 7:20 AM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 720 AM EDT FRI JUL 31 2009 .DISCUSSIION...FOR THE 12Z TAFS RIDGE OF HIGH PRESSURE OVER MS VALLEY AT 12Z TODAY WILL MOVE TO APPALACHIANS BY 12Z SATURDAY. WEST TO NORTHWEST WINDS 5-10 KTS TDY BECOMING LGT SW BY LATE TONIGHT IN RESPONSE TO THIS MOVEMENT. DRY AIR WITH HIGH WILL RESULT IN VFR UNTIL LATE TONIGHT. AFT 08Z AREAS VSBYS 2-3SM IN BR BUT SKIES RMNG CLR. && .DISCUSSION... MAIN CHALLENGE FOR THE SHORT TERM FCST WL BE TIMING OF THE TRWS OUT OF THE FA. THEN...DOWN THE ROAD...TIMING AND CVRG OF TRWS SAT/SAT NGT AHEAD OF ANOTHER CD FNT. KIND-88D WAS SHOWING THE MAIN AREA OF TRWS ACRS OUR SERN COUNTIES NEAR AND UPR WAVE AND LIFTING NE AHEAD OF A WAVE ACRS WRN TN THAT WAS RIDING NEWD ALONG A STNRY FNT ALONG THE OH RVR. FINALLY...UPR PATTERN FEATURED THE AFOREMENTIONED S/W AHEAD OF A TROF ACRS THE UPR GT LKS AND CNTRL PLAINS. BASED ON RADAR TRENDS...PRECIP SHOULD BE E OF THE FA BY 12Z THIS MRNG AS THE SFC WAVE LIFTS TO NERN KY DRAGGING THE FNT TO ERN KY. THIS AGREES BETTER WITH THE SLIGHTY QUICKER 00Z GFS. SFC HIGH PRES THEN TO SPREAD E ACRS CNTRL INDIANA THIS AFTERNOON AS THE MODEL TIME SECS SHOW NICE DRYING THROUGHOUT THE COLUMN. MEANWHILE...MODELS ARE FAVORING ONLY SCT DIURNAL AFTERNOON CU. BASED ON 850MB TEMPS PROGGED AT 13-14 DEGREES CELSIUS TODAY...FEEL SIMILAR MOS MAY BE A DEGREE OR TWO TOO WARM TODAY. TNGT...SFC HIGH PRES CONTINUES OVER OH VLY AND SRN GT LKS WITH A WEAK GRADIENT WHICH SHOULD ALLOW FOR CALM WINDS. MEANWHILE...THE COLUMN REMAINS DRY SO SHOULD SEE VERY GOOD RADIATION COOLING WHICH SHOULD ALLOW FOR TEMPS TO DROP ALL THE WAY DOWN TO THE MID 50S ALONG THE COUNTYSIDE. PREFER SLIGHTLY COOLER GFS DUE TO POTENTIAL FOR IDEAL RADIATIONAL COOLING. MAY NEED TO ADD FOG LATER AS WELL BUT WILL SEE WHAT THE 12Z RUNS AND BUFKIT ARE SHOWING. GFS AND NAM WERE FASTER THAN THE EURO ON SATURDAY NGT BRINING THE CD FNT THROUGH. HOWEVER...THE EURO WAS DRY OWING TO A MUCH DRIER MN LVL RH PROG. BASED ON CONTINUITY AND STRENGTH IN NUMBERS PREFER TO STICK WITH THE GFS/NAM COMBO WHICH BRINGS A SMALL CHC SATURDAY AFTERNOON W...GOOD CHC ALL ZONES SATURDAY NGT AND NO PRECIP ON SUN. SO...WL PULL SLGT CHC POPS ON SUN. WL KEEP SMALL CHC POPS IN MON NGT THROUGH THU AS ANOTHER FNT MOVES THROUGH AND APPEARS TO STALL ACRS THE OH VLY. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...KWIATKOWSKI PUBLIC...MK
Hazardous weather outlook, Jul 31, 7:24 AM EDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 724 AM EDT FRI JUL 31 2009 INZ021-028>031-035>049-051>057-060>065-067>072-011130- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 724 AM EDT FRI JUL 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE OVER THE WESTERN COUNTIES SATURDAY AFTERNOON AND OVER ALL OF CENTRAL INDIANA SATURDAY NIGHT. MORE STORMS ARE POSSIBLE MONDAY NIGHT THROUGH THURSDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 2:18 AM EDT | Flash Flood Warning | IND | Bartholomew, Brown, Decatur, Jackson, Jennings, Lawrence and 1 more | 2 hr |
| Jul 31, 8:36 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 48 hr |
Nearby
River Flood Advisories in Indiana, 2009Every river flood advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.